Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Child feeling stubborn and fearless. Is it safe to give divalpoex sodium 125 and paroxetine 12.5?

Answered by
Dr.
Dr. Rajiv K Khandelwal

Pediatrician

Practicing since :1976

Answered : 1872 Questions

default
Posted on Fri, 14 Dec 2012 in Brain and Spine
Question: my twelve year old niece has stopped going to school saying she does not like it and has become very stubborn, fearless. on consulting school authorities they said that she does not heed to their calls also and in unmanagable. on consulting a neurologist he has suggested divalpoex sodium 125 and paroxetine 12.5.
but thier side affects are very severe also she is quiet fraille,am unable to decide whether to start the medicene or not.will giving medicene for a week be ok or does it need to be continued for ever,as she is a small child what will be be the side affects of prolonged use of the above drugs
doctor
Answered by Dr. Rajiv K Khandelwal 42 minutes later
Hi,

Thank you for your query.

I appreciate your concern. However in this case my approach would be totally different then the one mentioned by you. I would first like that your niece be seen by a child psychologist to understand why she is behaving in this manner. We need to find the cause and treat the cause rather than the 'depression'. There must be some reason why she is so stubborn and unmanageable which is not easy to find and requires a lot of patience and time.

Giving your niece medicine for a week or so will not help as the treatment of depression is a long one.

Some of the side effects of divalproex are:
1. Nausea, vomiting, upper abdomen pain, loss of appetite, dark coloured urine, clay coloured stool, jaundice - suggestive of liver damage or pancreatitis
2. Mood or behaviour changes, anxiety, agitated, hostile, suicidal tendency, etc.
3. Allergic reactions like hives, difficulty in breathing, swelling of face, lips and tongue.

The side effects of parxetine are nausea, headache, anxiety, insomnia, drowsiness, constipation, weakness, dry mouth, diarrhoea, loss of appetite, increased blood pressure and seizures.

Hence, to conclude, I would suggest to consult a child psychologist and behaviour treatment rather than starting medicines straight away.

I hope I have answered your query to your satisfaction. Please feel free to revert back in case you need any clarifications or would like to share more facts.

Wishing your niece all the best.

Regards,

RKK
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication

Recent questions on  Piperidines

doctor1 MD

Hi i am 31 years old and from severe hairfall from more then 3 years, i have thyroid for that i am taking 62.5mcg thynorom tablet, so it is under control. I have consulted dr, she prescribed me minoxidil 2%, because of that my hair become so hard and dry so she changed it to grocapix gel and tricotan forte tablet, i am following this treatment from more than 2 months but still no effect, even no now my forehead is becoming broad and on top of the head baldness has started plz suggest me something very good, thnx priti

doctor1 MD

My son is twenty years old he suffers from chronic dizziness. He is on several medications and has a pace maker. Some of the medication he is on causes dizziness. He is on midordine, top oral, paxil, and lamotrifine. We have taken him to the Mayo Clinic and different specialists, but nothing has helped him.

doctor1 MD

Hi iam 27 yrs old and i have only very sparse hair .it happened before 5 years wen i went to hostel due to salt water.but no improvement after i changed place also .i hav tried minoxidil for more than 6 months but no change .i badly want to improve my hair please tell a suggestion

doctor1 MD

This is to inform you that my relative Miss Tina Das Roy (age 29) is suffering from IBS problem since 2006.Every year she has been admitted in hospital for 2-3 times due to intolerable pain or cramping spasm around her naval region. Please note that she is a chronic constipated patient. Before 1 or 2 days of the spasmic pain she face heavy constipated problem. Then suddenly acidity problem arise and for that reason it create huge pressure in upper abdomen and sometimes in chest without any prior intimation. Due to heavy constipation gas cannot pass out and several times it gives pressure on upper abdomen. At the same time she started vomiting and as a result of which no oral medicine work on it. Stomach becomes empty and for that dehydration occur and after that sometimes patient becomes senseless. At that time patient feels very cold and suffer from fever and cough. In that critical situation generally we admit her in nursing home or hospitals. In home generally we used to give medicines like Pantapazole, Domperidone-Pan D, Pan DSR ,Rabeprazole, Domperidone-Roles D Roles 20, Dotrin DSR, decolic etc ,Tegibs ,Morease I. In case of critical situation when we unable to give her oral medicine due to vomiting, Drotin, Decolc Zofer injection are given. Last four years we, all our family members are very much disturbed , worried mentally and physically due to her problem and we are not getting any way out of proper treatment or medication. We have done USG 3 times, All Type of Blood Tests, Barium X-ray, Endoscopy but all the reports normal. Now her service related exam will be held on the Month of Dec & Jan, so we are unable to go your Hospital right now, so we request please suggest what to do right now. If your physician is available in Kolkata, please inform us. We are sending this with lots of hope Waiting for reply

doctor1 MD

I am having a lot of hair fall , please suggest ways to stop my hair fall.

doctor1 MD

Have been on Paxil for 2 months with no side effects until 2 weeks ago when I awakened unable to focus with both eyes and had headache as well as what felt like pain in the back of my eyeballs Headaches and eye pain lasted a few days but still...

doctor1 MD

Dear Doctor, I am 28 years old male and not yet married. To stop the male pattern baldness and for hair regrowth I started using Minoxidil 5% after consulting a dermatologist from last 3 days.But now I m worried about the side effects which I m...